Alert archive / Colorado / Tornado Warnings in 1999
Tornado Warning 30, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 26, 1999, 9:14 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 1999, 9:14 PM MDT (03:14 UTC)
- Expired
- Jun 26, 1999, 9:55 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:45 PM MDT | Hail 0.75 | Iliff, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 270319 RRA
TORDEN
COC075-095-115-270355-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
914 PM MDT SAT JUN 26 1999
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN LOGAN COUNTY IN NORTHEAST COLORADO
PHILLIPS COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF HOLYOKE
WESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
* UNTIL 955 PM MDT
* AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH A POSSIBLE TORNADO 4 MILES WEST OF MARKS BUTTE...
OR ABOUT 20 MILES SOUTHWEST OF JULESBURG...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WAGES...
TWIN BUTTES...ST PETERSBURG...SIXTEEN-MILE CORNER...SEDGWICK...
JULESBURG...PROCTOR...PAOLI...OVID...MARKS BUTTE...ILIFF...
HOLYOKE...HIGHLAND CENTER...HAXTUN... FLEMING...FAIRFIELD...CROOK
AND AMHERST
THIS WARNING REPLACES THE TORNADO WARNING ISSUED AT 844PM.
THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE
TORNADIC STORM...TAKE COVER IMMEDIATELY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4095 10302 4077 10309 4047 10296 4046 10207
4099 10231
RTGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:19 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 26, 3:19 PM MDT, 5 hours 55 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT SAT JUN 26 1999 SHORT TERM: THE THREAT OF SVR TSTMS OVR THE NERN PLAINS THIS EVENING STILL LOOKS TO BE THE MAIN CONCERN. LOW LVL MSTR HAS BEEN INCRG OVR THE NERN PLAINS AS PRVSLY FCST. THIS IN COMBINATION WITH SOME UPPER LVL DYNAMICS MOVING IN FM THE W MAY GET THINGS GOING ON OR AFT 00Z TDA. CAPE VALUES APPEAR TO BE IN THE 2000-3000 J/KG RANGE. BEST CHC WUD APPEAR TO BE IN THE 00-06Z TIME FRAME. PW VALUES NR THE KS/NEBRASKA BORDER ARND 1.2 INCHES THIS EVENING WITH ETA DVLPG MCS COMPLEX OVRNGT TNGT...SO HEAVY RAIN WL BE ANOTHER PROBLEM. SHEAR PROFILES SHOULD SUPPORT HAIL...PSBL TORNADOS...BUT MOST OF THIS SHUD BE EAST OF THE I-25 CORRIDOR. WITH BNDRY LEVEL RH OVR MUCH OF THE NERN PLAINS TNGT WL ALSO MENTION POSSIBILITY OF FOG. SFC AND H7 THETA-E RIDGE WL RMN OVR NERN CO ON SUNDAY...BUT DYNAMICS MAY NOT BE AS MUCH OF A FACTOR IN THE AFTN. FCST SOUNDINGS AGN SHOW CAPE VALUES IN THE 1500-2000 J/KG. ZONAL FLOW TO CONTINUE MON...BUT AVN INDICATES DRIER AT THE LOW LVLS. SO WL LOWER TSTM POTENTIAL AT THAT TIME. IN THE EXTENDED...W-NWLY FLOW WL CONTINUE WITH UPPER TROF CROSSING THE REGION BY MID-WEEK. THEREFORE WL CONTINUE WITH A CHC OF STORMS EACH DAY. COOPER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:20 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jun 26, 7:33 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 27 min |
| Jun 26, 7:34 PM MDT | Tornado Warning | BOU | Logan | 41 min |
| Jun 26, 8:15 PM MDT | Tornado Warning | BOU | Logan | 30 min |
| Jun 26, 8:44 PM MDT | Tornado Warning | BOU | Logan, Sedgwick | 46 min |
| Jun 26, 9:55 PM MDT | Tornado Warning | BOU | Logan, Phillips, Sedgwick | 35 min |
| Jun 26, 10:30 PM MDT | Tornado Warning | BOU | Logan, Phillips | 20 min |
Nearby
Tornado Warnings in Colorado, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.